Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Los Angeles, CA

February 18, 2011San Luis Obispo County, Santa Barbara County, California

NWS Los Angeles, CA issued this severe thunderstorm warning at Feb 18, 2011, 10:05 PM PST for San Luis Obispo County, Santa Barbara County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2011, 10:05 PM PST (06:05 UTC)
Expired
Feb 18, 2011, 11:00 PM PST
In force
55 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon

Counties San Luis Obispo County, CA, Santa Barbara County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2011-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2011-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS56 KLOX 190605
SVRLOX
CAC079-083-190700-
/O.NEW.KLOX.SV.W.0001.110219T0605Z-110219T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1005 PM PST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SAN LUIS OBISPO COUNTY IN SOUTHWEST CALIFORNIA..
  INCLUDING THE CITY OF NIPOMO...
  WESTERN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA...THIS
  INCLUDES THE CITIES OF SANTA MARIA...LOMPOC...AND VANDENBERG...

* UNTIL 1100 PM PST

* AT 959 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM JUST WEST NORTHWEST OF VANDENBERG AIR 
  FORCE BASE OFF THE COAST. THIS STORM WAS MOVING NORTHEAST AT
  30 MPH...AND WILL AFFECT WESTERN SANTA BARBARA COUNTY INCLUDING
  THE CITIES OF GUADALUPE AND SANTA MARIA...AND THE TOWN OF
  NIPOMO IN SOUTHWESTERN SAN LUIS OBISPO COUNTY THROUGH 11 PM.
  
  THIS STORM WILL LIKELY PRODUCE HAIL OF ONE INCH IN                 
  DIAMETER...DAMAGING WINDS IN EXCESS OF 60 MPH...AND POSSIBLY
  A SMALL TORNADO.

  IF THREATENING WEATHER APPROACHES SEEK SAFE SHELTER INDOORS.


LAT...LON 3503 12063 3512 12064 3515 12012 3448 12033
      3451 12052 3455 12058 3455 12063 3463 12065
      3472 12061 3475 12064 3477 12064 3484 12061
      3489 12064 3490 12067 3491 12067
TIME...MOT...LOC 0600Z 202DEG 46KT 3462 12045

$$

BRUNO
2 follow-up statements
211 
WWUS56 KLOX 190633
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1033 PM PST FRI FEB 18 2011

CAC079-083-190700-
/O.CON.KLOX.SV.W.0001.000000T0000Z-110219T0700Z/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
1033 PM PST FRI FEB 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM PST 
FOR SOUTHWESTERN SAN LUIS OBISPO COUNTY AND EXTREME NORTHWESTERN 
SANTA BARBARA COUNTIES...

AT 1028 PM PST...DOPPLER RADARS INDICATED A SEVERE THUNDERSTORM 
JUST TO THE NORTHEAST OF GUADALUPE. THE STORM WAS MOVING NORTH
NORTHEAST AT 40 MPH...AND WILL AFFECT NIPOMO AND ARROYO GRANDE
THROUGH 11 PM PST. THE STORM WILL PRODUCE HAIL OF ONE INCH IN 
DIAMETER...WIND GUSTS TO 70 MPH...AND POSSIBLY A SMALL TORNADO.

LAT...LON 3503 12063 3512 12064 3515 12012 3448 12033
      3451 12052 3455 12058 3455 12063 3463 12065
      3472 12061 3475 12064 3477 12064 3484 12061
      3489 12064 3490 12067 3491 12067
TIME...MOT...LOC 0630Z 202DEG 46KT 3498 12027

$$

BRUNO
128 
WWUS56 KLOX 190657
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1057 PM PST FRI FEB 18 2011

CAC079-083-190706-
/O.EXP.KLOX.SV.W.0001.000000T0000Z-110219T0700Z/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
1057 PM PST FRI FEB 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN LUIS OBISPO
AND NORTHWESTERN SANTA BARBARA COUNTIES WILL EXPIRE AT 1100 PM PST...

THE SEVERE THUNDERSTORM WHICH AFFECTED NORTHWESTERN SANTA BARBARA
COUNTY AND SOUTHWESTERN SAN LUIS OBISPO COUNTY HAS WEAKENED...AND
MOVED NORTHEAST OF THE WARNING AREA. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3503 12063 3512 12064 3515 12012 3448 12033
      3451 12052 3455 12058 3455 12063 3463 12065
      3472 12061 3475 12064 3477 12064 3484 12061
      3489 12064 3490 12067 3491 12067
TIME...MOT...LOC 0656Z 180DEG 0KT 3496 12028

$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 7:25 PM PST, 2 hours 40 minutes earlier.

Area forecast discussion, Feb 18, 7:25 PM PST, 2 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
725 PM PST FRI FEB 18 2011

.SYNOPSIS...

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION BRINGING
PRECIPITATION...HEAVY AT TIMES...GUSTY WINDS AND LOW SNOW LEVELS.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT THROUGH SATURDAY NIGHT.
DRY AND COOL CONDITIONS ARE EXPECTED FOR EARLY NEXT WEEK...THEN
PRECIPITATION IS POSSIBLE FOR THE LATTER PART OF NEXT WEEK.

&&

.SHORT TERM (TODAY-MON)...
STORM COMING IN A LITTLE MORE RAGGED THAN HOPED FOR. SO FAR SLO
COUNTY HAS RECEIVED ABOUT A HALF INCH TO AN INCH OF RAIN. SBA COUNTY
IS THE BIG WINNER SO FAR WITH 1 TO 3 INCHES OF RAIN ON THE GROUND SO
FAR..MOST OF VENTURA COUNTY HAS RECEIVED ABOUT A HALF INCH SO FAR
WITH OVER INCH AMOUNTS IN THE WESTERN COASTAL SLOPES...LA COUNTY IS
SORT OF A HODGE-PODGE OF RAIN AMOUNTS UP TO AN INCH AND HALF HAS
FALLEN OVER THE SANTA MONICAS...THE SAN FERNANDO VLY HAS HAD ABOUT
HALF TO THREE QUARTERS OF AN INCH...WHILE THE CENTRAL AND EASTERN
SECTIONS HAVE HAD ABOUT A TENTH TO A QUARTER INCH. THE BEST RAIN
OVERNIGHT WILL STILL BE ON THE COASTAL SLOPES WHERE THE OROGRAPHIC
ENHANCEMENT WILL COME INTO PLAY.

QUITE THE BREEZY EVENING WITH A 3.8 MB GRADIENT FROM LAX TO SMX MANY
COASTAL AND VLY LOCATIONS ARE REPORTING 35 TO 45 MPH GUSTS AND SOME
MTN AREAS SEEING 60 MPH GUSTS.

THERE IS QUITE A BIT OF WIND ALOFT WITH NEARBY 90 KT WINDS AT 500
MB. THIS UPPER LEVEL WIND IS SLIGHTLY DIVERGENT ALSO WHICH IS
HELPING THE CONVECTIVE POTENTIAL. (AND JUDGING FROM THE AIRCRAFT
REPORTS MAKING FOR QUITE THE BOUNCY FLYING NIGHT)

CONVECTION IS THE MAIN CONCERN OVERNIGHT WITH GOOD JET DYNAMICS AND
DECENT INSTABILITY. 00 NAM INDICATES THE BEST POTENTIAL FOR
CONVECTION FROM 06Z TO 12Z. ANY THUNDERSTORMS THAT DO FORM COULD
PRODUCE SVR WIND GUSTS AND MAYBE SOME SMALL FUNNEL CLOUDS.

ANY TSTMS THAT DO FORM WILL EASILY BE CAPABLE OF PRODUCING RAINFALL
RATE AT OR IN EXCESS OF 1 INCH PER HOUR AND THIS WILL BE ENOUGH TO
CREATE FLASH FLOODING IN AT AROUND THE BURN AREAS WHICH ARE COVERED
BY A FLASH FLOOD WATCH.

00Z NAM INDICATES GOOD RAIN THROUGH THE NIGHT AND THEN A LITTLE LULL
IN THE MORNING. SATURDAY AFTERNOON LOOKS INTERESTING. THE MAIN SFC
LOW DRIVES A LARGE VORT MAX THROUGH THE AREA INTO A FAIRLY UNSTABLE
AIRMASS WITH DECENT CAPE. THIS WILL BRING ANOTHER ROUND OF SCATTERED
CONVECTION TO THE AREA ESP SBA COUNTY.

FROM PREVIOUS DISCUSSION...

PRECIP WILL START WINDING DOWN FOR GOOD SATURDAY NIGHT WITH JUST
SOME NORTH SLOPE LINGERING SHOWERS SUNDAY MORNING. OTHERWISE, COOL
AND DRY SUNDAY AND MONDAY.

.LONG TERM (TUE-FRI)...MODELS CONTINUE TO SHIFT THE NEXT UPPER LOW
FARTHER EAST AND SOUTH, TAKING OUR PRECIP CHANCES WITH IT. THE GFS
DOES SHOW ANOTHER TROF DIGGING SOUTH LATER IN THE WEEK THAT MAY HAVE
A BETTER CHANCE OF BRINGING PRECIP TO THE AREA. SO PRECIP CHANCES
HAVE BEEN REMOVED FOR MOST AREAS TUE/WED BUT PUT IN FOR THU/FRI.
TEMPS WILL REMAIN BELOW NORMAL FOR THE WEEK.

&&

.AVIATION...19/0020Z...DIFFICULT FORECAST WITH GENERALLY MODERATE
CONFIDENCE IN THE CURRENT TAFS THIS PERIOD DUE TO THE AFFECT ON THE
AREA FROM A POTENT COLD FRONT. THE FRONT WILL BRING MVFR AND
POSSIBLY LOCAL IFR CONDITIONS TO THE AIRFIELDS AS IT PASSES THRU THE
REGION TONIGHT. IMPROVED CIGS ARE EXPECTED BEHIND THE FRONT THIS
EVENING FOR KPRB...KSBP AND KSMX. ELSEWHERE PERIODS OF MVFR CIGS AND
ISOLATED IFR CIGS/VSBYS CAN BE EXPECTED THRU MUCH OF TONIGHT BEFORE
CIGS LIFT TO VFR EARLY SAT AND CONTINUE THRU SAT AFTERNOON. A GOOD
CHANCE OF THUNDERSTORMS CAN BE EXPECTED AS WELL THIS EVENING MAINLY
AROUND KOXR...KLAX AND KLGB. STRONG AND GUSTY SE WINDS CAN BE
EXPECTED AT THE AIRFIELDS AS THE FRONT PASSES THRU THE AREA TONIGHT.

KLAX...MODERATE CONFIDENCE OVERALL IN CURRENT TAF MAINLY DUE TO
TIMING OF MVFR CONDITIONS AND THE POSSIBILITY OF IFR VSBYS TONIGHT.
HOWEVER THERE IS GENERALLY HIGH CONFIDENCE THESE CONDITIONS WILL
AFFECT THE AIRFIELD AT TIMES TONIGHT. THERE IS ALSO A GOOD CHANCE OF
THUNDERSTORMS THIS EVENING. CIGS SHOULD INCREASE TO VFR BY 13Z SAT
AND PERSIST THRU SAT EVENING. GUSTY SE TO S WINDS WILL LIKELY AFFECT
THE AIRFIELD TONIGHT AS WELL.

KBUR...MODERATE CONFIDENCE OVERALL IN CURRENT TAF MAINLY DUE TO
TIMING OF MVFR CONDITIONS TONIGHT. HOWEVER THERE IS GENERALLY HIGH
CONFIDENCE THESE CONDITIONS WILL AFFECT THE AIRFIELD AT TIMES DURING
THE PERIOD. CIGS SHOULD INCREASE TO VFR BY 13Z SAT AND PERSIST THRU
THE DAY. GUSTY SE WINDS WILL LIKELY AFFECT THE AIRFIELD THIS EVENING
AS WELL.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLASH FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...WOFFORD/ASR
AVIATION...SIRARD
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 18, 6:00 AM PST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI FEB 18 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-191400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A POWERFUL STORM WILL SWEEP INTO THE AREA TODAY. IT WILL BRING HEAVY
RAIN...A CHANCE OF POWERFUL THUNDERSTORMS...VERY STRONG WINDS...AND
MOUNTAIN SNOW TO THE AREA. TRAVEL...ESPECIALLY THROUGH THE MOUNTAINS
WILL BE VERY HAZARDOUS. THE STRONG WINDS WILL HAVE THE POTENTIAL TO
TOPPLE TREES. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE TO
POTENTIAL TO PRODUCE SMALL HAIL...DAMAGING WINDS...AND EVEN FUNNEL
CLOUDS. HIGH INTENSITY RAINFALL WILL CREATE THE POTENTIAL FOR DEBRIS
FLOWS IN AND AROUND THE RECENT BURN AREAS. MOUNTAIN SNOW WILL CREATE
DEADLY HAZARDS THROUGHOUT THE MOUNTAINS ESPECIALLY ABOVE 5000 FEET.
THERE WILL BE DANGEROUS RIP CURRENTS AT ALL AREA BEACHES TODAY.
MARINERS WILL HAVE TO FACE BOTH GALE FORCE WINDS AND THUNDERSTORMS
TODAY.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THE POWERFUL STORM WILL CONTINUE THROUGH EARLY SUNDAY. IT WILL BRING
HEAVY RAIN...A CHANCE OF POWERFUL THUNDERSTORMS...VERY STRONG
WINDS...AND MOUNTAIN SNOW TO THE AREA. TRAVEL...ESPECIALLY THROUGH
THE MOUNTAINS WILL BE VERY HAZARDOUS. THE STRONG WINDS WILL HAVE THE
POTENTIAL TO TOPPLE TREES. ANY THUNDERSTORMS THAT DO DEVELOP WILL
HAVE TO POTENTIAL TO PRODUCE SMALL HAIL...DAMAGING WINDS...AND EVEN
FUNNEL CLOUDS. HIGH INTENSITY RAINFALL WILL CREATE THE POTENTIAL FOR
DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. MOUNTAIN SNOW WILL
CREATE DEADLY HAZARDS THROUGHOUT THE MOUNTAINS ESPECIALLY ABOVE 5000
FEET. THERE WILL BE DANGEROUS RIP CURRENTS AT ALL AREA BEACHES
TODAY. MARINERS WILL HAVE TO FACE BOTH GALE FORCE WINDS AND
THUNDERSTORMS TODAY. HAZARDOUS WEATHER IS NOT EXPECTED LATER SUNDAY
THROUGH WEDNESDAY.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Local storm report, Feb 18, 5:15 PM PST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
515 PM PST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND GST 11 W SAN LUIS OBISPO    35.27N 120.86W
02/18/2011  M59 MPH          SAN LUIS OBISPO    CA   UTILITY COMPANY

            10 METER WIND REPORT FROM DIABLO CANYON...35 MPH
            SUSTAINED WITH GUSTS TO 59 MPH.

&&

DANIELSON
Local storm report, Feb 18, 5:40 PM PST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
540 PM PST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST 2 ESE POINT MUGU        34.08N 119.03W
02/18/2011  E72 MPH          VENTURA            CA   MESONET

            LAGUNA PEAK WIND SUSTAINED 40 MPH WITH GUSTS TO 72 MPH.

&&

DANIELSON
Local storm report, Feb 18, 9:18 PM PST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
918 PM PST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     NON-TSTM WND GST 8 NNE MOUNT WILSON      34.33N 118.03W
02/18/2011  M67 MPH          LOS ANGELES        CA   MESONET

            CHILAO RAWS AT 5,450 FEET.

0855 PM     NON-TSTM WND GST 5 N SAN FERNANDO        34.36N 118.42W
02/18/2011  M73 MPH          LOS ANGELES        CA   MESONET

            CAMP 9 RAWS IS AT 4,000 FEET.

0839 PM     NON-TSTM WND GST 6 NE PYRAMID LAKE       34.74N 118.71W
02/18/2011  M58 MPH          LOS ANGELES        CA   ASOS

            SANDBERG ASOS IS AT 4170 FEET.

0615 PM     NON-TSTM WND GST 2 NNE POINT MUGU        34.11N 119.04W
02/18/2011  M78 MPH          VENTURA            CA   MESONET

            LAGUNA PEAK IS APPROXIMATELY 1440 FEET.

&&

KAPLAN
Special weather statement, Feb 18, 9:28 PM PST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
928 PM PST FRI FEB 18 2011

CAZ034-035-037-051-190615-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-SAN LUIS OBISPO COUNTY MOUNTAINS CA-SANTA BARBARA
COUNTY CENTRAL COAST CA-
928 PM PST FRI FEB 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN LUIS OBISPO AND
WESTERN SANTA BARBARA COUNTIES UNTIL 1015 PM PST...

AT 915 PM PST...VANDENBERG DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM JUST NORTH OF ARROYO GRANDE SOUTHWESTWARD OFF
THE COAST OF WESTERN SANTA BARBARA COUNTY. THIS LINE OF STORMS WILL
CONTINUE TO EDGE EASTWARD...IMPACTING COASTAL AREAS OF WESTERN SAN LUIS
OBISPO AND WESTERN SANTA BARBARA COUNTIES.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING ACCUMULATING HAIL
UP TO ONE-HALF INCH IN IN DIAMETER...AS WELL AS BRIEF HEAVY DOWNPOURS...
GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

* LOCATIONS THAT COULD POTENTIALLY BE IMPACTED INCLUDE...
  ARROYO GRANDE...SAN LUIS OBISPO...PISMO BEACH...VANDENBERG...LOMPOC...
  AND GUADALUPE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3548 12040 3466 12031 3447 12048 3454 12055
      3458 12065 3470 12061 3477 12064 3484 12061
      3490 12067 3503 12063 3513 12064 3517 12072
      3514 12074 3519 12085 3525 12089 3540 12086
      3543 12089 3545 12099 3547 12102 3557 12061
TIME...MOT...LOC 0521Z 259DEG 18KT 3522 12055

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:32 PM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara4 hr
Feb 18, 6:13 PM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura6 hr
Feb 18, 8:18 PM PSTAreal Flood AdvisoryLOXLos Angeles5 hr
Feb 18, 8:35 PM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara4 hr
Feb 18, 8:59 PM PSTSmall Craft AdvisoryLOX29 hr
Feb 18, 9:28 PM PSTSpecial Weather StatementLOXSan Luis Obispo47 min
Feb 19, 9:17 AM PSTWinter Weather AdvisoryLOXSanta Barbara18 hr
Feb 19, 1:33 PM PSTSpecial Marine WarningLOX50 min

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.